Georgia, 2008Damaging Wind in Georgia, January 11, 2008
January 11, 2008 · NWS JAX · 1 event in 1 county or zone
An isolated severe weather event occurred on 1/11/2008.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe weather event occurred on 1/11/2008.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 11, 2:20 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 11, 2:20 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EST FRI JAN 11 2008
.SYNOPSIS...MSAS ANALYSIS AND DOPPLER RADARS DEPICT A COLD FRONT
EXTENDING ACROSS SOUTHEAST GEORGIA AND THE BIG BEND REGION OF
NORTH FLORIDA...AND INTO THE EASTERN GULF OF MEXICO. SHOWER/
THUNDERSTORM ACTIVITY HAS DECREASED OVER THE PAST HOUR...WITH
MAINLY SCATTERED COVERAGE ALONG THE FRONTAL BOUNDARY. ATMOSPHERE
CONTINUES TO DESTABILIZE AHEAD OF THE FRONTAL BOUNDARY...WITH
TEMPERATURES WARMING INTO THE MID TO UPPER 70S...WITH DEW POINTS
RISING INTO THE LOWER TO MID 60S.
.SHORT TERM...VIGOROUS LOW PRESSURE SYSTEM OVER THE GREAT LAKES
REGION WILL CONTINUE TO LIFT NORTHEAST...WITH A VERY BROAD MID-
LEVEL TROUGH OVER THE SOUTHERN UNITED STATES. THIS BROAD TROUGH
IS NOT PROVIDING MUCH SUPPORT TO KICK FRONTAL BOUNDARY EAST...AND
ANTICIPATE FRONTAL BOUNDARY TO BECOME QUASI-STATIONARY OVER JAX
CWA TONIGHT AND EXTENDING FOR MUCH OF THE WEEKEND. EMBEDDED
SHORTWAVE TROUGHS WILL CONTINUE TO TRAVERSE THE LOCAL AREA THE
NEXT 24-36 HOURS...AND THESE FEATURES COUPLED WITH A MEANDERING
FRONTAL BOUNDARY OVER THE AREA WILL BRING SCATTERED SHOWERS ACROSS
THE LOCAL AREA...MAINLY FOCUSING ALONG THE FRONTAL BOUNDARY.
THUNDERSTORM DEVELOPMENT THE REMAINDER OF TODAY WILL LIKELY
REMAIN ISOLATED AS LOW-LEVEL SOUTHWESTERLY JET FURTHER WEAKENS AND
UPPER LEVEL SUPPORT BECOMES LESS FAVORABLE. INSTABILITY AXIS OVER
THE BIG BEND REGION IS SLOWLY SHIFTING FARTHER EAST ACROSS THE
LOCAL AREA...WITH DEW POINTS IN THE MID/UPPER 60S OVER THE
APALACHEE BAY SPREADING NORTHWARD. STILL BELIEVE THUNDERSTORM
DEVELOPMENT WILL MAINLY FOCUS ALONG AND WEST OF THE I-75 CORRIDOR
INTO INTERIOR SOUTHEAST GEORGIA. POTENTIAL FOR SEVERE THUNDERSTORMS
IS QUITE MINIMAL...WITH MAIN CONCERN OF WIND GUSTS TO AROUND 40 MPH.
THUNDERSTORM POTENTIAL OVERNIGHT APPEARS QUITE MINIMAL WITH LOSS
OF DAYTIME HEATING COUPLED WITH WEAK MOISTURE AXIS OVER THE AREA.
SATURDAY...HAVE LIMITED THUNDERSTORM WORDING TO AREAS ALONG AND
SOUTH OF A KGNV-KSGJ LINE DUE TO EXPECTED PLACEMENT OF AFOREMENTIONED
FRONTAL BOUNDARY NEAR THIS LINE.
LATEST GFS RUN HAS BACKED OFF ON A VIGOROUS LOW PRESSURE SYSTEM
MOVING ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. IN FACT...LATEST
GFS SOLN IS DEPICTING AN OPEN WAVE MOVING ALONG THE FRONT. THUS...
THE CONFIDENCE FOR SIGNIFICANT WEATHER IS DECREASING. AN UPPER
LEVEL DISTURBANCE WILL LIKELY EJECT THE OLD FRONTAL BOUNDARY THROUGH
ON SUNDAY...WITH MUCH DRIER AND COOLER CONDITIONS IN ITS WAKE.
.LONG TERM (TUESDAY THROUGH FRIDAY)...EXTENDED PERIOD WILL LIKELY
START OFF CHILLY WITH COLD HIGH PRESSURE DOMINATING THE GULF
COAST REGION. ALTHOUGH LOWS IN THE LOWER 30S ARE PROJECTED FOR
LARGE PORTION OF THE INTERIOR TUESDAY MORNING...THERE IS THE
POSSIBILITY THESE TEMPERATURES MAY BE TOO COLD AS DRY COLD FRONT
APPROACHES FROM THE NORTH...RESULTING IN MODERATE BOUNDARY LAYER
WINDS.
FORECAST BECOMES VERY TRICKY WEDNESDAY ONWARD AS COLD HIGH
PRESSURE SHIFTS TO THE MID-ATLANTIC STATES WHILE NEXT IN SERIES OF
WEATHER SYSTEMS IS FORECAST TO EVOLVE OVER THE GOMEX. THE
PLACEMENT OF THESE FEATURES WILL BRING INCREASING NORTHEAST
WINDS...WITH WARMER NIGHTTIME TEMPS FORECAST FOR WEDNESDAY
MORNING. LATEST GFS SOLN IS VERY AGGRESSIVE WITH THE DEVELOPMENT
OF THIS LOW AND I AM VERY HESITANT TO INCLUDE HIGH POPS GIVEN
INCONSISTENCIES WITH CURRENT WEATHER EVENT...ALTHOUGH EVEN THE
DGEX SOLN IS DEPICTING THIS FEATURE. HAVE INCLUDED POPS FOR
WEDNESDAY THROUGH THURSDAY...WITH CONDITIONS CLEARING FROM THE
WEST THURSDAY AFTERNOON WITH COLD FRONTAL PASSAGE.
THE GFS SOLN IS NOW ATTEMPTING TO GENERATE ANOTHER LOW PRESSURE
SYSTEM IN THE GULF LATE NEXT WEEK...INFLUENCING OUR WEATHER
FRIDAY.
&&
.AVIATION...COLD FRONT MOVES THROUGH TONIGHT AND STALLS AND
WASHES OUT OVER THE AREA SATURDAY. SCATTERED SHOWERS AND
THUNDERSTORMS PRECEDING THE FRONT WILL MOVE THROUGH THIS
AFTERNOON. HAVE THUNDERSTORMS IN THE VICINITY WITH TEMPO
MVFR VSBY FROM SHOWERS TIL 23. WILL HAVE SHOWERS IN
THE VICINITY WITH FRONT APPROACHING THIS EVE. AS FRONT
STALLS OVER THE AREA TONIGHT HAVE GONE WITH PREVAILING
IFR AT JAX...CRG...GNV AFTER 06Z AND TEMPO IFR AT SSI
BETWEEN 08Z-12Z.
&&
.MARINE...WILL HAVE AN EXERCISE CAUTION FOR THE OFFSHORE WATERS
THROUGH TONIGHT. WINDS/SEAS DECREASE SOME SATURDAY AS FRONT
STALLS AND WASHES OUT ACROSS THE WATERS. WINDS/SEAS INCREASE
TO POSSIBLY NEAR ADVISORY LEVELS OFFSHORE SUN-MON AS STRONGER
COLD FRONT APPROACHES AND MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 66 45 67 / 50 40 20 20
SSI 56 65 52 64 / 40 40 20 40
JAX 57 70 53 67 / 30 50 30 50
SGJ 59 70 56 68 / 30 50 40 50
GNV 57 73 54 70 / 30 40 50 50
OCF 58 75 55 71 / 30 40 50 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ZAPPE/PETERSON/KEEGAN
Hazardous weather outlook, Jan 11, 9:32 AM EST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 AM EST FRI JAN 11 2008
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
932 AM EST FRI JAN 11 2008
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
...A FEW STRONG THUNDERSTORMS POSSIBLE TODAY...
...A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS MORNING...
A COLD FRONT WILL CONTINUE TO SLOWLY MOVE INTO THE AREA TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL PRECEDE THE FRONT...WITH
THUNDERSTORMS INITIALLY IMPACTING SOUTHEAST GEORGIA AS WELL AS THE
SUWANNEE VALLEY REGION IN NORTHEAST FLORIDA THIS MORNING. LOCALLY
HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL...AND CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED IN THE STRONGER STORMS.
A MODERATE RISK OF RIP CURRENTS CAN BE EXPECTED AT AREA BEACHES THIS
MORNING...WITH IMPROVING CONDITIONS THIS AFTERNOON. SEE THE SURF
ZONE FORECAST FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOW PRESSURE IS FORECAST TO DEVELOP OVER THE GULF OF MEXICO BY THE
MIDDLE OF NEXT WEEK AND MOVE ACROSS THE NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY NIGHT AND THURSDAY MORNING...MAINLY ACROSS NORTHEAST
FLORIDA.
NEAR FREEZING MINIMUM TEMPERATURES ARE POSSIBLE TUESDAY MORNING
ACROSS INLAND SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AREA OF
NORTHEAST FLORIDA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
CARROLL/ABE
In the hours before
Special weather statement, Jan 11, 2:39 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EST FRI JAN 11 2008
FLZ020-GAZ162-112030-
ECHOLS-HAMILTON-
239 PM EST FRI JAN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
HAMILTON AND WESTERN ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL
CLOUDS VALID UNTIL 330 PM EST...
AT 239 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 11 MILES WEST OF JENNINGS...OR 10 MILES
NORTHEAST OF MADISON...MOVING EAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JENNINGS AND STATENVILLE
THROUGH 330 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
HESS
Special weather statement, Jan 11, 2:58 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EST FRI JAN 11 2008
GAZ135-136-112100-
APPLING-WAYNE-
258 PM EST FRI JAN 11 2008
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN WAYNE
AND CENTRAL APPLING COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID
UNTIL 400 PM EST...
AT 258 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF SURRENCY...MOVING
EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SURRENCY AND ODUM THROUGH 400 PM EST. GUSTY WINDS OF 35 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR
HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
ENYEDI
Thunderstorm Wind, Wayne
- When
- January 11, 3:30 PM EST
- Where
- Wayne County, 1.5 mi NNW of Madray Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.750, -81.990
Trees were blown down and were blocking the roadway near Madray Springs at Bonnam Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, January 11, 20082 deaths · 1 injured · $105,000 · 8 events
- Lightning Strike in South Carolina, January 11, 20081 death · 1 injured · 1 event
- Winter Weather in Wisconsin, January 11, 20081 death · 1 event
- Lightning Strikes in Massachusetts, January 11, 20081 injured · $27,000 · 3 events
- Winter Weather in Idaho, January 11, 20082 injured · 1 event
- Lake-Effect Snow in Minnesota, January 11 to 13, 20083 events
- Winter Weather in Pennsylvania, January 11, 20082 events
- Winter Weather in Michigan, January 11, 20082 events
- Waterspouts in South Atlantic Coastal Waters, January 11 to 12, 20082 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 11, 20082 events
- Damaging Wind in Georgia, January 11, 2008$500 · 1 event
- Flood in Indiana, January 11 to 19, 2008$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 73724.